Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 46, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 10, 2017, 9:19 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2017, 9:19 PM EDT (01:19 UTC)
- Expired
- May 10, 2017, 10:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:40 PM EDT | HAIL 1 | Wsw Staunton River Stat, VA | REPORTED VIA PICTURE ON TWITTER. TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
864
WUUS51 KRNK 110119
SVRRNK
VAC037-083-110215-
/O.NEW.KRNK.SV.W.0046.170511T0119Z-170511T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
919 PM EDT WED MAY 10 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southeastern Charlotte County in south central Virginia...
Southeastern Halifax County in south central Virginia...
* Until 1015 PM EDT
* At 919 PM EDT, a severe thunderstorm was located over Clover,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and power lines.
* Locations impacted include...
Redoak...
Clover...
Scottsburg...
Hitesburg...
and Staunton River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3670 7865 3668 7862 3665 7857 3664 7856
3664 7858 3669 7865 3669 7868 3668 7870
3667 7870 3664 7871 3658 7872 3656 7874
3654 7873 3654 7876 3680 7882 3689 7861
3683 7854
TIME...MOT...LOC 0119Z 335DEG 22KT 3684 7874
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
162 follow-up statements
113
WWUS51 KRNK 110143
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
943 PM EDT WED MAY 10 2017
VAC037-083-110215-
/O.CON.KRNK.SV.W.0046.000000T0000Z-170511T0215Z/
Charlotte VA-Halifax VA-
943 PM EDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR
SOUTH CENTRAL CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES...
At 943 PM EDT, a severe thunderstorm was located over Staunton River
State Park, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and power lines.
Locations impacted include...
Redoak...
Staunton River State Park...
and Dryburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3670 7865 3668 7862 3665 7857 3664 7856
3664 7858 3669 7865 3669 7868 3668 7870
3667 7870 3664 7871 3666 7875 3675 7876
3681 7864 3679 7858
TIME...MOT...LOC 0143Z 335DEG 22KT 3671 7866
HAIL...1.00IN
WIND...60MPH
$$
16393
WWUS51 KRNK 110200
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1000 PM EDT WED MAY 10 2017
VAC037-083-110207-
/O.CAN.KRNK.SV.W.0046.000000T0000Z-170511T0215Z/
Charlotte VA-Halifax VA-
1000 PM EDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL CHARLOTTE AND SOUTHEASTERN HALIFAX COUNTIES IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3670 7865 3668 7862 3665 7857 3664 7856
3664 7858 3669 7865 3669 7868 3668 7870
3667 7870 3664 7871 3666 7875 3675 7876
3681 7864 3679 7858
TIME...MOT...LOC 0156Z 335DEG 22KT 3663 7861
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:47 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 10, 3:47 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 347 PM EDT Wed May 10 2017 .SYNOPSIS... A stalled frontal boundary will remain across the region today into Friday. The front and weak disturbances acting on it will serve as the focus for active weather through the rest of the workweek. Several opportunities for showers and thunderstorms through that period, with the wettest conditions expected on Thursday and Friday. A return to a drier weather pattern is expected for the weekend. && .NEAR TERM /THROUGH THURSDAY/... As of 346 PM EDT Wednesday... Complex synoptic-scale pattern in place with closed mid-level lows over the Four Corners region, the Canadian Prairies in central Canada and the Northeastern CONUS. Convectively active regime with clusters of thunderstorms across the upper Midwest and central Plains, as spokes of vort energy pinwheel around the northern/western periphery of a mid-level ridge over the Gulf Coast, associated with warm and potentially unstable air. The central Appalachians and Mid-Atlantic region is on the northeastern periphery of the ridge embedded in a belt of fast northwest flow aloft. At the surface, a quasi-stationary frontal zone extends from the Carolina Coast northwestward into the upper Midwest. A capped atmosphere with no significant forcing mechanism to break through the cap has led to afternoon diurnal cumulus clouds with little vertical development. That will be changing as we progress into late tonight and into Thursday, with the first of what may prove to be multiple rounds of rain and potential thunderstorms. For Tonight: Wouldn't totally rule out a isolated shower or thunderstorm prior to midnight, but the first part of the evening looks to be on the quiet side for most. However, as we progress into the midnight and overnight period, will be watching developments upstream across the upper Midwest. Higher-resolution guidance has recently come around to the idea that ongoing storms associated with a weak vort max across the upper Midwest progresses southeast into WV/OH but in a much weaker form along the frontal zone. This may brush our forecast area, mainly north of Route 460. While low-levels should be stable, there is still some instability aloft even into the overnight hours so I wouldn't discount the idea of some thunderstorms. Not expecting anything strong from this, but it will produce rainfall amounts of a quarter to half inch. Shower/storm potential across the south is limited being more removed from the mid-level vort energy. Lows in the mid 50s to lower 60s. For Thursday: Confidence in the Thursday timeframe is low and key details depend substantially on how quickly the (likely) ongoing showers and embedded thunderstorms in the morning clear our area. Frontal boundary probably will have sagged a bit further south due to the morning showers/storms. That places our forecast area in the belt of mid-level westerlies. Such a pattern would pose concerns for afternoon re-development of scattered to potentially numerous showers and training thunderstorms, a subset of which would have the potential to become strong to severe if enough instability can be produced. But the key in how strong storms may get is on the clearing aspect, which is far from certain. SPC's Day 2 convective outlook has increased its severe probabilities into the Slight Risk/15% range into our southeast WV counties, but maintains a Marginal Risk/5% severe probabilities for the rest of the forecast area. For the latest on hydrologic details, see the Hydrology section below. A challenging high temperature forecast again contingent on clearing and how much sunshine we do get. Shown values from the upper 60s across the northeastern tier of counties as they may be dealing with a good deal of cloudiness, the lower to mid 70s along the I-64/Route 460 corridors and well into the 70s to lower 80s elsewhere. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 346 PM EDT Wednesday... An upper level ridge over the Gulf will stretch north into the Ohio Valley Thursday night. Short waves rounding this ridge will bring strong storms into the area Thursday afternoon/evening with lingering but weakening scattered convection into Friday morning. Models are placing the axis of heavy rain along and north of I-64, but could drift south towards hwy 460 as wave moves east of the Blue Ridge around midnight. Upwards of 1-2 inches of rain could fall along this heavy rain axis. The good news is that the area along and north of I-64 has not been hit with rounds of heavy rain over the last 3 or 4 days as locations along and south of 460 have been. For now, flash flood threat will be rate dependent Thursday night. As this heavy rain axis drifts south overnight, flash/areal flooding may take less of an effort to pose problems. The ridge axis will shift east to the Mid Atlantic region on Friday. With increasing heights and subsidence from exiting short wave, showers will come to a temporary end in the afternoon. A strong upper level trough will track east from the Midwest Friday afternoon. This trough will generate several surface reflections which will increase the threat for strong storms and more heavy rain into the area. Models differ on placement of heavy rain Friday night, with one being along I-64 and another south of hwy 460. In any case, antecedent conditions from Thursday night rain has increased concerns for flood potential Friday night into Saturday. Rain may also be slow to exit Saturday morning as a surface low forms east of the southwestern Virginia Blue Ridge. The low pressure system bombs off the Mid Atlantic coast Saturday afternoon and night. The pressure gradient between this low and incoming high pressure will bring breezy conditions to the region Saturday night. With rain expected through most of the period, daytime highs will be cooler than normal with the vast majority only warming into the 60s. Overnight lows will remain mild and in the 50s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 346 PM EDT Wednesday... Almost a repeat weather pattern for early next week as it was for early this week. An upper level ridge will setup across the Plain States, drifting eastward through the week. Waves rounding the ridge will bring a chance for showers and thunderstorms to the region each afternoon and evening. The difference between the next ridge and this week's ridge, is that the apex will be further north into the Great Lakes. Waves coming around the ridge should track across the northern Ohio Valley and across northern Virginia. With the ridge further to the north, warmer temperatures are expected next week. Mountain temperatures will warm into the 70s while in the east, lower 80s. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 203 PM EDT Wednesday... VFR conditions with diurnal cumulus clouds to exist through mid-evening. After 04z, conditions deteriorate to MVFR/IFR with MVFR visibility showers and possible thunderstorms associated with a weak disturbance acting on the stalled frontal zone. Confidence in only medium in location and placement and is low in timing; it would appear at this stage the TAFs more likely to be affected by degraded conditions tonight would be north of a line from Danville to Blacksburg. South of the front, winds to stay west to southwest 5-10 kts, along and north of it light and variable winds can be expected. Confidence on how Thursday will evolve is even poorer. Likely to have ongoing showers/embedded storms from overnight activity into at least mid-morning with related MVFR/IFR conditions. Should have a brief break by the end of the TAF period before the next round of thunderstorms moves in after the 18z TAF period. Winds may be erratic and gusty near any thunderstorm. Extended Aviation Discussion... A NW-SE oriented frontal boundary will remain situated over or near the region through Saturday. This will lead to poor flight conditions with several instances of sub-VFR conditions due to developing showers and thunderstmrs. Some thunderstorms may be strong on Thursday and potentially into Friday. Drier conditions should return to the area Saturday night Sunday into the first half of next week with largely VFR conditions at that time. && .HYDROLOGY... As of 346 PM EDT Wednesday... We continue to carefully monitor the potential for multiple periods of showers and thunderstorms during the Thursday through early Saturday time frame. This activity is focused by a quasi- stationary frontal boundary on Thursday, with additional rainfall coming from a developing frontal system Friday into early Saturday. Precipitable water values rise into the 1.25 to 1.50 inch range through this period supporting periods of potential heavy downpours. Though uncertainty exists with regard to timing periods of more focused convection, the long- duration nature of the rainfall has raised confidence in this event. Given that flash flood guidance on 1-, 3-, and 6-hourly timescales is relatively low, WPC has outlooked nearly all of WV and VA west of I-81 for a Slight Risk of Excessive Rainfall in both the Day 2/Thursday and Day 3/Friday periods. Current rainfall forecast calls for a widespread 2 inches along and north of I-64 to 1-1.5 inches south of I-64. GEFS-based MMEFS guidance continues to show potential for widespread minor river flooding potential along parts of the the James, Roanoke and Greenbrier basins, with some moderate flooding (e.g., Greenbrier at Alderson). Have held on issuing any Watches at this stage, but this is something that will need to be considered in subsequent updates. Will continue to mention flooding potential in the HWO. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AL NEAR TERM...AL SHORT TERM...RCS LONG TERM...RCS AVIATION...AL/KK HYDROLOGY...AL
Hazardous weather outlook, May 10, 3:08 PM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 308 PM EDT Wed May 10 2017 VAZ018>020-022>024-035-046-047-WVZ043-044-507-508-111915- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Amherst- Appomattox-Buckingham-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 308 PM EDT Wed May 10 2017 This Hazardous Weather Outlook is for central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather this afternoon and tonight is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Multiple rounds of showers and thunderstorms with periods of heavy rainfall are expected Thursday afternoon through Saturday. Rainfall of 1 to 3 inches will be possible across this region during this time frame. With saturated ground across the region as a result of repeated recent heavy rainfall, flooding, including river flooding, is expected to become a concern. In addition, there is a slight risk for severe thunderstorms across the area Thursday, with the main threat being quarter-sized hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ007-009>017-WVZ042-111915- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Mercer- 308 PM EDT Wed May 10 2017 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather this afternoon and tonight is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Multiple rounds of showers and thunderstorms are expected Thursday through early Saturday. The heaviest rain is expected to occur Friday afternoon into Saturday. With saturated ground across the region as a result of repeated recent heavy rainfall, areal and river flooding, will once again become a concern. In addition, there is a marginal risk for severe thunderstorms across the area Thursday, with the main threat being quarter-sized hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ032>034-043>045-058-059-111915- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Henry-Pittsylvania-Campbell-Halifax-Charlotte- 308 PM EDT Wed May 10 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather this afternoon and tonight is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Multiple rounds of showers and thunderstorms are expected Thursday through early Saturday. The heaviest rain is expected to occur Friday night into Saturday. With saturated ground across the region as a result of repeated recent heavy rainfall, areal and river flooding, will once again become a concern. In addition, there is a marginal risk for severe thunderstorms across the area Thursday, with the main threat being quarter-sized hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Local storm report, May 10, 8:11 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
811 PM EDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 2 SSE CONCORD 37.32N 78.97W
05/10/2017 M0.50 INCH CAMPBELL VA TRAINED SPOTTER
HALF INCH HAIL REPORTED NEAR CONCORD
&&
MBSLocal storm report, May 10, 8:20 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
820 PM EDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 5 SSE CONCORD 37.28N 78.96W
05/10/2017 E0.88 INCH CAMPBELL VA TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL IN SHERWILL
&&
MBSLocal storm report, May 10, 8:27 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
827 PM EDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 3 WNW APPOMATTOX 37.38N 78.87W
05/10/2017 APPOMATTOX VA 911 CALL CENTER
2 TREES DOWN ON POLICE TOWER ROAD
&&
MBSLocal storm report, May 10, 8:28 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM LIGHTNING 5 NE APPOMATTOX 37.41N 78.77W
05/10/2017 APPOMATTOX VA 911 CALL CENTER
LIGHTNING STRUCK A HOUSE ON OLD COURTHOUSE ROAD
&&
MBSLocal storm report, May 10, 8:32 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
832 PM EDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL CONCORD 37.35N 78.98W
05/10/2017 E1.00 INCH CAMPBELL VA 911 CALL CENTER
QUARTER SIZE HAIL IN CONCORD. TIME ESTIMATED.
&&
MBSLocal storm report, May 10, 8:44 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
844 PM EDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 2 SSW CONCORD 37.32N 79.00W
05/10/2017 E1.25 INCH CAMPBELL VA 911 CALL CENTER
QUARTER TO HALF DOLLAR SIZE HAIL COVERING THE GROUND.
TIME FROM RADAR.
&&
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:06 PM EDT | Tornado Warning | RNK | Campbell | 39 min |
| May 10, 8:34 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax | 26 min |
| May 10, 8:45 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 60 min |
| May 10, 8:58 PM EDT | Tornado Warning | RNK | Halifax | 32 min |
| May 10, 9:37 PM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 53 min |
| May 10, 9:45 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, Charlotte, City of Lynchburg | 60 min |
| May 10, 10:43 PM EDT | Special Weather Statement | RNK | Charlotte | 62 min |
| May 10, 11:20 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 16 min |
| May 11, 6:19 AM EDT | Flood Watch | RNK | Alleghany, Amherst, Bath, Bedford, Bland, Botetourt and 23 more | 30 hr |
| May 11, 6:19 AM EDT | Flash Flood Watch | RNK | Alleghany, Bath, Bland, Botetourt, Craig, Giles and 5 more | 16 hr |
| May 11, 6:08 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 67 min |
| May 11, 6:38 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 67 min |
| May 11, 6:49 PM EDT | Special Weather Statement | RNK | Bedford | 56 min |
| May 11, 7:15 PM EDT | Special Weather Statement | RNK | Patrick | 60 min |
| May 11, 7:18 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 57 min |
| May 11, 7:28 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 62 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.